Giving your body a break: Have any of... - British Lung Foun...

British Lung Foundation
41,999 members48,259 posts

Giving your body a break

Hollyhockhattie
Hollyhockhattie
23 Replies

Have any of you ever stopped taking your meds for a couple of days just to give yourself a break? If so did you feel better or worse. Holly x

23 Replies
oldestnewest
Is4bell4

Yes sometimes, but do not advocate it to anyone. On the few occasions I have I felt no different, most probably because I have built up on the meds to see me over.

I really must point out it can be a dangerous thing to do if you are on steroids or similar. Please don't try this at home .

xx Ros xx

2 likes
Reply
Suzy6
Suzy6
in reply to Is4bell4

Thanks Ros. Answers my question.

Reply
Is4bell4
Is4bell4
in reply to Suzy6

Hi Suzy, some medications, if forgotten it is not too much of a problem, it will usually say on the leaflet that accompanies your them what to do if you forget. But I guess, before deciding any changes is always best to talk with your GP first.

xx Ros xx

Reply
Suzy6
Suzy6
in reply to Is4bell4

Will remember that Ros.

Reply
Suzy6

Often been tempted Holly but never have. Try to limit pain killer use asI believe overuse reduces their effectiveness. Wonder if it applies to my meds?

Reply
Is4bell4
Is4bell4
in reply to Suzy6

If I can handle the pain Suzy I do not take my painkillers.

I am on Naproxen/ anti inflamitory (sp) and I have spoken the my GP about this. I try and go without them for as I can get away with it.

xx Ros xx

Reply
Hidden
Hidden

Depends on the meds, some of the inhalers you won't notice any difference till after around 5 days as it can take this long mainly for the effects of a regular dose to wear off. I wouldn't recommend any one trying this especially not through the winter months as for some, doing so could result in an exacerbation and if you're a person who has these frequently you wouldn't want to risk another one.

From my own experience; Steroid inhaler, start to have difficulty after 4-5 days (takes another 4-5 days to recover)

Spiriva notice the difference after 2-3 days (takes about 3 days for things to return to as they were.

I think it can be very risky for people to try this as some patients here are chronic asthmatics and I really think its not something they should try, same for vulnerable damaged lung patients I don't think its wise to consider doing this at all.

If you've been stable for a long time and really want to try this I would suggest not trying through the winter months.

These are just my views, I dare say a respiratory nurse, doctor etc would not want any of their patients to try this.

Take care Holly

1 like
Reply
Hidden
Hidden

I have sometimes forgotten to take my early morning ones but never gone longer than lunch time before having a strange feeling that reminds me. Would never do it deliberately Joyce

1 like
Reply
Hidden
Hidden

I have dreamed about the days I wasn't on meds, but there is no way I would NOT take them. Only thing - meds like tranquilisers and stuff to avoid depression - dont like them because they make feel me feel sleepy and I need to face facts. Otherwise take the whole bag of "stuff" without complaint. Chance of no meds will happen in your next life, if there is such a thing.

Reply
Suzy6
Suzy6
in reply to Hidden

The only ones I refused to take were tranquilisers and antidepressants. Had an hour long argument with my Doctor who insisted I was suffering depression. Informed him I might have been his patient for many years but he didn't really know me or my ability to hit rock bottom and climb up again. I never regretted that decision.

2 likes
Reply
Is4bell4

Awe Annie, I so agree. I guess if most of us went into a toy factory we could be recycled as rattles.

xx Ros xx

Reply
Hollyhockhattie

Thanks for all of your replies on this question. I asked because I have been aching around the liver area ( unless its a lower lung lobe) so decided to lay off for a couple of days. As I only take prednisalone for an infection now ( along with antibiotics), I only take carbocysteine on a daily basis. 6 capsules per day plus my inhalers one of which is steroid based. I have continued the ventolin inhaler and will start taking the others again tomorrow. I appreciate all of your answers and I'm sure you all understand how I feel as a newly diagnosed bronch. I just feel that my body has had so many antibiotics in a period of 12 months and as I said I ache in the liver area. Winter is fast approaching and I guess another infection won't be far behind! ............... THANKS EVERYONE. Holly. x

1 like
Reply
Hidden
Hidden
in reply to Hollyhockhattie

I would check in with your doctor about the pain in the liver Holly, it won't hurt to get your blood checked.

Hope you are feeling better soon. Take care BC

1 like
Reply
Hollyhockhattie
Hollyhockhattie
in reply to Hidden

HI BC.... I saw my doctor today and he reduced my doses for me temporarily and has taken some bloods for liver function tests. Thank you Holly.

Reply
Hidden
Hidden
in reply to Hollyhockhattie

Good job, keep fingers crossed results come back fine.

Reply
Is4bell4

Awe Holly, don't get disheartened. Your bloods will reveal your liver functions. I have to be careful with mine because I have PSC liver disease. I lay off the painkillers as much as possible. But my GP is well aware of the meds I take along with other problems that I have.

Try not to worry and talk with your GP if you wish to change dosages eh!

xx Ros xx

1 like
Reply
nannyb

eight months ago was not to bad if missed meds, Now I'm waiting out of breath to take my next lot. Nannyb xxx

Reply
nanaber

I came off my lupus meds last may I felt great really proud of myself. I was well all summer then early Sep all the meds were gone from my system and BANG into a lupus flair. So back on all meds now and waiting for them to kick in. My advice is if your meds are agreeing with you and you feel well while your taking them Keep Taking Them.

Reply
Hidden
Hidden

I don't do it now, but years ago when on NSAIDs for RA, my maximum dosage was 1 indomethacin, 3 diclofenac, 4 salazopyrin, 4 ferrous sulphate and 1 cimetidine. I very rarely took all of them, but managed most of the time on 1 indomethacin, 1 diclofenac, 2 salazopyrin then the rest as normal. This meant that if I began to feel more pain or stiffness, I could increase up to the maximum for a short while. Then when I improved, I went back to the lower doses.

Reply
helingmic

My medicine pack says not to stop the meds for at least 6 months and thereafter hear what the doc says. last time I had these, I took them everyday for 2 !/2 years! Now I must take them on a permanent basis to avoid the TB-like bacteria to flare up. It was so nasty when it did flare up (because the doc told me to stop a month before Autumn and the abundance of coughs), that I don't want to stop to try my luck! No I want to stay alive and be able to go to the gym, as I do now.

Reply
Hollyhockhattie

I know that you are right but my liver aches and I wanted to give it a rest for a couple of days. Thanks for your reply. Holly.

Reply
helingmic

How do you know it is your liver and not your gall bladder. Should you not have it verified by a doctor?

Reply
Hollyhockhattie

The answer to this is I definitely do know and no I don't need it verified and my practice nurse has already done a liver function test for me. :)

1 like
Reply

You may also like...